Alert archive / Hawaii / High Surf Warnings in 2011
High Surf Warning 6, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Feb 6, 2011, 7:59 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Feb 6, 2011, 6:00 PM HST. It was in force for 46 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2011, 7:59 AM HST (17:59 UTC)
- In effect from
- Feb 6, 2011, 6:00 PM HST
- Expired
- Feb 8, 2011, 3:31 PM HST
- In force
- 46 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 6.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
777 WHHW40 PHFO 061759 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 759 AM HST SUN FEB 6 2011 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU...AND FOR NORTH FACING SHORES OF MOLOKAI AND MAUI THROUGH 6 PM TODAY... ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU...AND FOR NORTH FACING SHORES OF MOLOKAI AND MAUI FROM 6 PM TODAY UNTIL 6 PM MONDAY... .A NEW NORTHWEST SWELL WILL REACH KAUAI OVERNIGHT...AND SPREAD DOWN THE ISLAND CHAIN. THIS WILL CAUSE SURF TO RISE ABOVE WARNING LEVELS ALONG THE AFFECTED SHORES. HIZ001>003-006>008-012-013-017-019-020-070600- /O.NEW.PHFO.SU.W.0006.110207T0400Z-110208T0400Z/ /O.CON.PHFO.SU.Y.0011.000000T0000Z-110207T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 759 AM HST SUN FEB 6 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM THIS EVENING. A HIGH SURF WARNING IS IN EFFECT FROM 6 PM THIS EVENING UNTIL 6 PM MONDAY. * SURF...TODAY...WAVE HEIGHTS WILL BE 15 TO 20 FEET ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...14 TO 18 FEET ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...AND 10 TO 14 FEET ALONG WEST FACING SHORES OF OAHU. SURF ALONG ALL AFFECTED SHORES WILL RISE TONIGHT AS THE NEW SWELL ARRIVES...RAISING SURF TO WARNINGS LEVELS. * TIMING...THE CURRENT NORTHWEST SWELL WILL CONTINUE A SMALL DECLINE TODAY...BUT REMAIN ABOVE ADVISORY LEVELS. A NEW NORTHWEST SWELL WILL REACH THE ISLANDS OVERNIGHT...BRINGING SURF TO WARNING LEVELS MONDAY. THIS NEXT SWELL WILL PEAK MONDAY NIGHT...AND THEN SLOWLY SUBSIDE...BUT REMAIN ABOVE ADVISORY LEVELS THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES...DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION WILL AFFECT BEACHES IN THE ADVISORY AREA. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$
8 follow-up statements
996 WHHW40 PHFO 070147 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 347 PM HST SUN FEB 6 2011 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU...AND FOR NORTH FACING SHORES OF MOLOKAI AND MAUI THROUGH 6 PM TODAY... ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU...AND FOR NORTH FACING SHORES OF MOLOKAI AND MAUI FROM 6 PM TODAY UNTIL 6 PM MONDAY... .A NEW NORTHWEST SWELL WILL REACH KAUAI OVERNIGHT...AND SPREAD DOWN THE ISLAND CHAIN. THIS WILL CAUSE SURF TO RISE ABOVE WARNING LEVELS ALONG THE AFFECTED SHORES. HIZ001>003-006>008-012-013-017-019-020-071400- /O.CON.PHFO.SU.W.0006.110207T0400Z-110208T0400Z/ /O.CON.PHFO.SU.Y.0011.000000T0000Z-110207T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 347 PM HST SUN FEB 6 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM THIS EVENING. A HIGH SURF WARNING IS IN EFFECT FROM 6 PM THIS EVENING UNTIL 6 PM MONDAY. * SURF...WAVE HEIGHTS WILL INCREASE OVERNIGHT AND MONDAY TO 20 TO 30 FT ALONG THE NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...20 TO 25 FEET ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...AND 15 TO 20 FEET ALONG WEST FACING SHORES OF OAHU. * TIMING...A NEW NORTHWEST SWELL WILL BUILD OVER THE ISLANDS TONIGHT...WITH SURF EXPECTED TO REACH WARNINGS LEVELS MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES...DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION WILL AFFECT BEACHES IN THE ADVISORY AREA. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$
453 WHHW40 PHFO 070344 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 544 PM HST SUN FEB 6 2011 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU...AND FOR NORTH FACING SHORES OF MOLOKAI AND MAUI 6 PM MONDAY... .A NEW NORTHWEST SWELL WILL REACH KAUAI OVERNIGHT...AND SPREAD DOWN THE ISLAND CHAIN. THIS WILL CAUSE SURF TO RISE ABOVE WARNING LEVELS ALONG THE AFFECTED SHORES. HIZ001>003-006>008-012-013-017-019-020-071545- /O.CAN.PHFO.SU.Y.0011.000000T0000Z-110207T0400Z/ /O.CON.PHFO.SU.W.0006.110207T0400Z-110208T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 544 PM HST SUN FEB 6 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... ...HIGH SURF ADVISORY IS CANCELLED... A HIGH SURF WARNING IS IN EFFECT UNTIL 6 PM MONDAY. * SURF...WAVE HEIGHTS WILL INCREASE OVERNIGHT AND MONDAY TO 20 TO 30 FT ALONG THE NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...20 TO 25 FEET ALONG NORTH FACING SHORES OF OAHU... MOLOKAI AND MAUI...AND 15 TO 20 FEET ALONG WEST FACING SHORES OF OAHU. * TIMING...A NEW NORTHWEST SWELL WILL BUILD OVER THE ISLANDS TONIGHT...WITH SURF EXPECTED TO REACH WARNINGS LEVELS MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$
204 WHHW40 PHFO 071344 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 AM HST MON FEB 7 2011 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI THROUGH 6 PM TODAY... .A NORTHWEST SWELL WILL GENERATE WARNING LEVEL SURF STARTING THIS MORNING. HIZ001>003-006>008-012-013-017-019-020-080245- /O.CON.PHFO.SU.W.0006.000000T0000Z-110208T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 344 AM HST MON FEB 7 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...HEIGHTS WILL INCREASE TODAY TO 20 TO 30 FT ALONG THE NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...20 TO 25 FEET ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...AND 15 TO 20 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...A NORTHWEST SWELL WILL BUILD TODAY...PEAK TONIGHT...THEN GRADUALLY DECLINE THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$
948 WHHW40 PHFO 080138 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST MON FEB 7 2011 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI THROUGH 6 PM TODAY... .A LARGE NORTHWEST SWELL WILL CONTINUE TO GENERATE WARNING LEVEL SURF THROUGH TUESDAY. HIZ001>003-006>008-012-013-017-019-020-081445- /O.EXT.PHFO.SU.W.0006.000000T0000Z-110209T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 338 PM HST MON FEB 7 2011 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST TUESDAY... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY. * SURF...HEIGHTS WILL BE 20 TO 30 FT ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...20 TO 25 FEET ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...AND 15 TO 20 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THE BUILDING NORTHWEST SWELL WILL PEAK TONIGHT...THEN GRADUALLY DECLINE THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ BRAVENDER
589 WHHW40 PHFO 080150 CCA CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST MON FEB 7 2011 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI THROUGH 6 PM TUESDAY... .A LARGE NORTHWEST SWELL WILL CONTINUE TO GENERATE WARNING LEVEL SURF THROUGH TUESDAY. HIZ001>003-006>008-012-013-017-019-020-081445- /O.EXT.PHFO.SU.W.0006.000000T0000Z-110209T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 338 PM HST MON FEB 7 2011 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST TUESDAY... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY. * SURF...HEIGHTS WILL BE 20 TO 30 FT ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...20 TO 25 FEET ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...AND 15 TO 20 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THE BUILDING NORTHWEST SWELL WILL PEAK TONIGHT...THEN GRADUALLY DECLINE THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ BRAVENDER
762 WHHW40 PHFO 080450 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 650 PM HST MON FEB 7 2011 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... HIZ001>003-006>008-012-013-017-019-020-081800- /O.CON.PHFO.SU.W.0006.000000T0000Z-110209T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 650 PM HST MON FEB 7 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. * SURF...HEIGHTS WILL BE 25 TO 35 FEET ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...20 TO 30 FEET ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...AND 15 TO 20 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THE BUILDING NORTHWEST SWELL WILL PEAK TONIGHT...THEN GRADUALLY DECLINE THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...DEADLY RIP CURRENTS AND BEACH EROSION. && $$ HIZ023-026-081800- /O.NEW.PHFO.SU.Y.0012.110208T0450Z-110209T0400Z/ KONA-KOHALA- 650 PM HST MON FEB 7 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST TUESDAY. * SURF...HEIGHTS WILL BE 6 TO 10 FEET ALONG PORTIONS OF THE WEST FACING SHORES OF THE BIG ISLAND EXPOSED TO A LARGE WEST NORTHWEST SWELL. * TIMING...THE BUILDING WEST NORTHWEST SWELL WILL PEAK LATE TONIGHT...THEN GRADUALLY DECLINE THROUGH TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HOUSTON
118 WHHW40 PHFO 081330 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST TUE FEB 8 2011 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... HIZ001>003-006>008-012-013-017-019-020-090230- /O.CON.PHFO.SU.W.0006.000000T0000Z-110209T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 330 AM HST TUE FEB 8 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...HEIGHTS WILL BE 20 TO 30 FEET ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...20 TO 25 FEET ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...AND 15 TO 20 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THE NORTHWEST SWELL WILL GRADUALLY DECLINE BELOW WARNING LEVELS LATER TODAY...BUT WILL REMAIN ABOVE THE HIGH SURF ADVISORY THRESHOLDS THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...DEADLY RIP CURRENTS AND BEACH EROSION. && $$ HIZ023-026-090230- /O.CON.PHFO.SU.Y.0012.000000T0000Z-110209T0400Z/ KONA-KOHALA- 330 AM HST TUE FEB 8 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...HEIGHTS WILL BE 6 TO 9 FEET ALONG PORTIONS OF THE WEST FACING SHORES OF THE BIG ISLAND EXPOSED TO THE LARGE WEST NORTHWEST SWELL. * TIMING...THE WEST NORTHWEST SWELL WILL GRADUALLY DECLINE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HOUSTON
096 WHHW40 PHFO 090131 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST TUE FEB 8 2011 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...NORTH FACING SHORES OF MAUI...AND WEST FACING SHORES OF THE BIG ISLAND... HIZ001>003-006>008-012-013-017-019-020-091445- /O.CAN.PHFO.SU.W.0006.000000T0000Z-110209T0400Z/ /O.EXB.PHFO.SU.Y.0012.000000T0000Z-110210T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 331 PM HST TUE FEB 8 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...SURF WILL BE 12 TO 18 FEET OVERNIGHT AND 10 TO 15 FEET ON WEDNESDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI. SURF WILL BE 10 TO 15 FEET OVERNIGHT AND 8 TO 12 FEET ON WEDNESDAY FOR WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THE SWELL WILL GRADUALLY DECLINE TONIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ023-026-091445- /O.EXT.PHFO.SU.Y.0012.000000T0000Z-110210T0400Z/ KONA-KOHALA- 331 PM HST TUE FEB 8 2011 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...HEIGHTS WILL BE 6 TO 9 FEET ALONG PORTIONS OF THE WEST FACING SHORES OF THE BIG ISLAND EXPOSED TO THE LARGE WEST NORTHWEST SWELL. * TIMING...THE SWELL WILL GRADUALLY DECLINE ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BURKE
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Feb 6, 3:30 AM HST, 4 hours 29 minutes earlier.
Area forecast discussion, Feb 6, 3:30 AM HST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST SUN FEB 6 2011 .SYNOPSIS... A FRONT IS EXPECTED TO REACH KAUAI LATE TODAY AND CONTINUE TO SLOWLY MOVE TOWARDS OAHU. THE FRONT WILL THEN STALL AND WEAKEN NEAR OAHU ON MONDAY. SHOWERS ALONG AND AHEAD OF THE FRONT MAY BE LOCALLY HEAVY. LEFTOVER MOISTURE FROM THE FRONT WILL RIDE IN ON TRADES TUESDAY AND EARLY WEDNESDAY. WINDS WILL SWITCH BACK TO SOUTHERLIES AGAIN BEGINNING WEDNESDAY AHEAD OF ANOTHER FRONT WHICH WILL APPROACH THE ISLANDS LATE NEXT WEEK. && .DISCUSSION... A FRONT 150 MILES OR SO NORTHWEST OF KAUAI APPEARED TO STALL OVERNIGHT. HOWEVER...A REINFORCING FRONT FARTHER TO THE WEST SHOULD GIVE THE ONE NEAR THE ISLANDS A BOOST EASTWARD LATER TODAY. BROKEN TO OVERCAST MIDDLE AND HIGH CLOUDS AHEAD OF THE FRONT SPREAD EASTWARD ACROSS KAUAI AND OAHU YESTERDAY AFTERNOON...THEN CONTINUED TO SPREAD EASTWARD WHILE THINNING OVER MAUI COUNTY OVERNIGHT. SOUTH TO SOUTHEASTERLY FLOW PERSISTS ACROSS LOCAL WATERS NEAR THE SURFACE. CONVERGENCE WITHIN THE SOUTHERLY FLOW HAS PRODUCED SCATTERED MODERATE TO OCCASIONALLY HEAVY SHOWERS SOUTH OF KAUAI. THESE WILL MOVE ACROSS THAT ISLAND FROM TIME TO TIME TODAY...SPREADING EASTWARD AS THE FRONT MOVES IN. THERE ARE FEWER UNCERTAINTIES IN THE RAINFALL FORECAST FOR THE NEXT FEW DAYS VERSUS LAST EVENING. OUR FORECAST CONTINUES TO CALL FOR THE FRONT TO REACH KAUAI LATE TODAY...THEN SLOWLY MOVE TOWARDS OAHU BEFORE STALLING ON MONDAY. MODELS REMAIN IN GOOD AGREEMENT ABOUT THE TIMING OF THE FRONTAL ENCOUNTER AS WELL AS A BRIEF RETURN TO POST-FRONTAL NORTHEASTERLIES INTO EARLY WEDNESDAY. HOWEVER...WITH THE LATEST RUNS...GFS AND ECMWF ARE ALSO NOW IN AGREEMENT ON DRIER CONDITIONS TUESDAY AND AFTERWARD. ALL THUNDERSTORM CONSIDERATIONS HAVE CEASED AS HAVE HEAVY RAIN CONSIDERATIONS AFTER TUESDAY. ISLANDS AND WATERS EAST OF OAHU WILL SEE A COMBINATION OF SHOWERS PRODUCED BY CONVERGENCE WITHIN THE PREFRONTAL SOUTHEASTERLIES AND SHOWERS BROUGHT IN BY RETURNING EASTERLIES MONDAY AND TUESDAY. MODERATE TO STRONG PREFRONTAL SOUTHERLY SURFACE WINDS ARE PICKING UP OVER AND NEAR KAUAI AND OAHU THIS MORNING...WITH 25 TO 30 MPH WINDS NOTED NEAR 3000 FEET ON THE LIHUE VAD WIND PROFILE AT 3 AM. WIND GRIDS HAVE BEEN MODIFIED TO INCLUDE GUSTY DOWNSLOPE WINDS ALONG THE NORTH AND NORTHEAST SLOPES OF KAUAI AND OAHU THROUGH TODAY. WHILE REDUCED IN COVERAGE AND PROBABILITY IN THE GRIDS...SHOWERS WILL NEVERTHELESS REMAIN IN THE FORECAST FROM TUESDAY THROUGH THE REST OF THE FORECAST PERIOD AS YET ANOTHER FRONT IS EXPECTED TO APPROACH FROM THE NORTHWEST BY NEXT WEEKEND. TIMING AND PLACEMENT OF THE FRONT IS STILL UNCERTAIN...AND FURTHER MODEL RUNS WILL BE NEEDED BEFORE CONFIDENCE BUILDS. && .MARINE... THE CURRENT LARGE NORTHWEST SWELL IS BRINGING ADVISORY LEVEL SURF TO THE NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI AND OAHU AS WELL AS ALONG NORTH FACING SHORES OF MOLOKAI AND MAUI. SURF ASSOCIATED WITH THIS SWELL IS EXPECTED TO SLOWLY DECLINE TODAY...BUT ANOTHER LARGE SWELL IS EXPECTED TO ARRIVE MONDAY. THE HIGH SURF ADVISORY AND THE SMALL CRAFT ADVISORY ARE IN EFFECT THROUGH 6 PM SUNDAY...BUT WILL LIKELY BE EXTENDED LATER TODAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FROM EARLY SATURDAY MORNING THROUGH SUNDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI AND OAHU...AS WELL AS FOR NORTH FACING SHORES OF MOLOKAI AND MAUI. SMALL CRAFT ADVISORY FROM EARLY SATURDAY MORNING THROUGH SUNDAY FOR WATERS AROUND KAUAI...KAUAI AND KAIWI CHANNELS...AS WELL AS FOR WINDWARD OAHU AND WINDWARD MAUI COUNTY WATERS. && POWELL
Nearby
High Surf Warnings in Hawaii, 2011Every high surf warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.